Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 35, NWS Cheyenne, WY

June 5, 2007Scotts Bluff County, Sioux County, Nebraska; Goshen County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 5, 2007, 5:17 PM MDT for Scotts Bluff County, Sioux County, Nebraska; Goshen County, Wyoming. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2007, 5:17 PM MDT (23:17 UTC)
Expired
Jun 5, 2007, 6:00 PM MDT
In force
43 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

Counties Scotts Bluff County, NE, Sioux County, NE, Goshen County, WY

The radar

The Cheyenne radar (KCYS), 128 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 5:28 PM MDTHAIL 0.75Morrill, NEMORRILL GOLF COURSE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 2:17 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 11.3 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 052317
SVRCYS
NEC157-165-WYC015-060000-
/O.NEW.KCYS.SV.W.0035.070605T2317Z-070606T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
517 PM MDT TUE JUN 5 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
  EXTREME EAST CENTRAL GOSHEN COUNTY IN SOUTHEAST WYOMING...

* UNTIL 600 PM MDT

* AT 513 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LYMAN...OR ABOUT 11 MILES SOUTHEAST OF TORRINGTON...AND MOVING
  NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MORRILL BY 530 PM MDT...
  MITCHELL BY 540 PM MDT...
  RATTLESNAKE HILL BY 555 PM MDT...
  LAKE ALICE BY 600 PM MDT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WARNED AREA UNTIL 9 
PM MDT.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4208 10409 4177 10409 4195 10345 4235 10346

$$

JR
2 follow-up statements
000 
WWUS55 KCYS 052335
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
534 PM MDT TUE JUN 5 2007

NEC157-165-060000-
/O.CON.KCYS.SV.W.0035.000000T0000Z-070606T0000Z/
SCOTTS BLUFF NE-SIOUX NE-
534 PM MDT TUE JUN 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT 
FOR SOUTHERN SIOUX AND NORTHWESTERN SCOTTS BLUFF COUNTIES...

AT 530 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS 
OF 60 MPH.  THIS STORM WAS LOCATED NEAR MORRILL...OR ABOUT 14 MILES 
NORTHWEST OF SCOTTSBLUFF...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MITCHELL BY 540 PM MDT...
  RATTLESNAKE HILL BY 555 PM MDT...
  LAKE ALICE BY 600 PM MDT...

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WARNED AREA UNTIL 9 
PM MDT.

LAT...LON 4208 10409 4177 10409 4195 10345 4235 10346

$$

JR
000 
WWUS55 KCYS 052359
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
559 PM MDT TUE JUN 5 2007

NEC157-165-WYC015-060009-
/O.EXP.KCYS.SV.W.0035.000000T0000Z-070606T0000Z/
SCOTTS BLUFF NE-SIOUX NE-GOSHEN WY-
559 PM MDT TUE JUN 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL GOSHEN...
SOUTHERN SIOUX AND NORTHWESTERN SCOTTS BLUFF COUNTIES EXPIRES AT 600
PM MDT...

THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

ALTHOUGH THE WARNING HAS BEEN CANCELLED...THUNDERSTORMS WITH SMALL
HAIL...WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING WILL STILL BE
POSSIBLE.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM MDT.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4208 10409 4177 10409 4195 10345 4235 10346

$$

JR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 1:47 PM MDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jun 5, 1:47 PM MDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
147 PM MDT TUE JUN 5 2007

.SHORT TERM...CONVECTION HAS BEEN FORMING AT MIDDAY OVER CARBON AND
ALBANY COUNTIES AHEAD OF THE APPROACHING SHORTWAVE TROUGH.  STILL
EXPECT STORMS TO INTENSIFY AND BECOME MORE WIDESPREAD OVER THE EAST
PART OF THE CWA THROUGH THE REST OF THE AFTERNOON AND EVENING.  THE
CAP SHOULD BE BROKEN BY MID AFTERNOON IN MOST PLACES ALLOWING THE
1000 TO 1500 J/KG CAPE TO BE REALIZED.  LARGE HAIL AND STRONG WINDS
WILL BE THE PRIMARY THREAT WITH THE SUPERCELLS...WITH ENOUGH LOW
LEVEL SHEAR EXPECTED AT THE 0-1KM LAYER FOR A FEW TORNADIC STORMS.
18Z LAPS INFORMATION POINTS TO NORTHERN GOSHEN AND PLATTE COUNTIES
AS THE MOST LIKELY PLACES FOR TORNADIC STORMS.  THE SHORTWAVE TROUGH
WILL MOVE EAST OF THE CWA BY LATE EVENING...ENDING MOST OF THE
THUNDERSTORMS THREAT.  THE SURFACE WARM FRONT WILL MOVE EAST INTO
THE PANHANDLE EARLY TONIGHT WITH THE SHORTWAVE TROUGH.  DRIER AIR
WILL BE BEHIND THE WARM FRONT.  THE FRONT WILL ALSO ACT TO KEEP THE
SURFACE PRESSURE GRADIENT TIGHT OVER AT LEAST THE EAST PART OF THE
NEBRASKA PANHANDLE FOR GUSTY SOUTHERLY WINDS.  THE UPSTREAM UPPER
LOW WILL MOVE EAST AND MODELS PLACE IT SIMILARLY OVER WESTERN
WYOMING BY 00Z THURSDAY.  THE ASSOCIATED SURFACE FRONT WILL MOVE
THROUGH THE CWA WEDNESDAY AFTERNOON WITH MODEL RUNS OF THE PAST FEW
DAYS INDICATING SIMILAR TIMING.  BEHIND THE FRONT WILL BE COOLER
TEMPERATURES AND STRONG WEST OR NORTHWEST WINDS WITH GUSTS TO 40
KNOTS LIKELY.  THE AIRMASS BEHIND THE FRONT WILL ALSO BE DRIER.
DIFFLUENT FLOW ALOFT AND THE LEFT EXIT REGION OF THE 250 MB JET
WILL PROVIDE FAVORABLE SYNOPTIC LIFT FOR CLOUDS AND PRECIPITATION.
THAT LIFT WILL BE SOMEWHAT COUNTERACTED BY THE DRIER AND WESTERLY
WIND FLOW AT THE SURFACE.  HAVE KEPT SCATTERED POPS GOING FOR NOW
BY WEDNESDAY AFTERNOON.  TEMPERATURES TONIGHT WILL BE VERY MILD
WITH COOLER TEMPERATURES IN ESPECIALLY THE WEST PART OF THE CWA
FOR WEDNESDAY.  MODELS FAIRLY CLOSE FOR THIS FORECAST AND HAVE GOOD
RUN TO RUN CONSISTENCY.

.LONG TERM...WEDNESDAY NIGHT THRU TUESDAY...WINDY START TO THE LONG
TERM AS UNUSUALLY STRONG LOW PUSHES INTO THE DAKOTAS WED
NITE...WITH STRONG GRADIENT PRODUCING NORTHWEST DOWNSLOPE FLOW
AND STRONG POST FRONTAL WINDS FOR WED NITE AND THU. WILL KEEP
SHOWERS AND A FEW THUNDERSTORMS IN THE GRIDS FOR THU AND THU NITE AS
AREA CONTINUES UNDER CYCLONIC FLOW ALOFT. AS DAKOTAS LOW MOVES
EAST...EXPECT A PERIOD OF QUASI-ZONAL FLOW FOR FRI AND
SAT...TRANSITIONING TO SOUTHWEST FLOW ALOFT ON SUN AS THE NEXT
SYSTEM DROPS INTO THE PACIFIC NORTHWEST. SO OTHER THAN THE
DIURNALLY DRIVEN AFTERNOON AND EVENING SHOWER OR STORM...GENERALLY
DRY PERIOD FOR THE WEEKEND AND INTO EARLY NEXT WEEK.

&&

.AVIATION...THUNDERSTORMS WILL BE FAIRLY WIDESPREAD OVER THE CWA
THROUGH THE EVENING...WITH IMPROVEMENT FROM WEST TO EAST.  MVFR
CEILINGS AND VISIBILITIES WILL BE COMMON WITH THE STORMS.  SOME
OF THE STORMS WILL ALSO BE STRONG AND PRODUCE HAIL AND STRONG
WIND GUSTS.  DRIER AIR WILL SPREAD OVER THE CWA FROM WEST TO
EAST EARLY TONIGHT...WITH VFR CONDITIONS ASSOCIATED.  SOUTH WINDS
WILL GUST TO 30 KNOTS THROUGH TONIGHT IN THE NEBRASKA PANHANDLE.
WINDS WILL SHIFT TO WESTERLY BEHIND A COLD FRONT WEDNESDAY
AFTERNOON WITH GUSTS TO 35 KNOTS.  THE WINDS WILL PRODUCE TURBULENCE
BELOW 3000 FEET AGL.

&&

.FIRE WEATHER...FUELS REMAIN TOO MOIST FOR ANY CRITICAL FIRE WEATHER
SITUATION THROUGH THE EARLY EVENING.  HOWEVER...IN THE LOWER
ELEVATIONS OF CARBON COUNTY...TEMPERATURES WILL BE BETWEEN 75 AND
80...RELATIVE HUMIDITIES BETWEEN 15 AND 20 PERCENT AND WIN GUSTS TO
35 MPH.  STRONG WINDS WILL BE OVER THE NEBRASKA PANHANDLE TONIGHT
AND OVER THE ENTIRE DISTRICT WEDNESDAY THROUGH THURSDAY.  THE
TEMPERATURES WILL COOL DURING THAT TIME AND RELATIVE HUMIDITIES WILL
BE HIGHER.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

WEILAND/EISE
Hazardous weather outlook, Jun 5, 10:05 AM MDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1005 AM MDT TUE JUN 5 2007

WYZ061>066-061130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
1005 AM MDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SOME WEAK THUNDERSTORMS WILL OCCUR OVER MUCH OF THE REGION THIS
AFTERNOON AND EVENING.  GUSTY WINDS TO 45 MPH WILL OCCUR WITH A FEW
OF THE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG COLD FRONT WILL BLOW THROUGH THE REGION ON WEDNESDAY
AFTERNOON...BRINGING WITH IT A CHANCE OF THUNDERSTORMS.  IT WILL
ALSO BE WINDY WITH SOME GUSTS TO 45 MPH.  THE WINDS WILL LINGER INTO
THURSDAY WITH SIMILAR GUSTS LIKELY.  IT WILL BE COLD ENOUGH FOR SOME
SNOW SHOWERS IN THE MOUNTAINS WEDNESDAY NIGHT AND THURSDAY.

FOR FRIDAY THROUGH MONDAY...THERE WILL BE A FEW LATE DAY
THUNDERSTORMS AROUND EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ059-060-067>070-061130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
1005 AM MDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP NEAR THE LARAMIE RANGE EARLY THIS
AFTERNOON...AND SPREAD EAST THROUGH THE NEBRASKA PANHANDLE THIS
AFTERNOON INTO EARLY THIS EVENING.  WITH MOIST SOUTHERLY WINDS OVER
THE PLAINS...SOME OF THE STORMS WILL BECOME SEVERE WITH LARGE HAIL
AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG COLD FRONT WILL BLOW THROUGH THE REGION ON WEDNESDAY
AFTERNOON AND EVENING...BRINGING WITH IT A CHANCE OF THUNDERSTORMS
TO MOST AREAS.  IT WILL ALSO BE WINDY WITH SOME GUSTS TO 40 MPH.
THE WINDS WILL LINGER THROUGH WEDNESDAY NIGHT...AND INCREASE ON
THURSDAY WITH WIDESPREAD GUSTS OF 45 TO 55 MPH POSSIBLE.

FOR FRIDAY THROUGH MONDAY...THERE WILL BE A FEW LATE DAY
THUNDERSTORMS AROUND EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING
OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.